MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 17" EXT SET W/0.2 MICRON FILTER, MICROCLAVE CLEAR, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 17" EXT SET W/0.2 MICRON FILTER, MICROCLAVE CLEAR, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Model Number MC9079
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) used list# mc9079, 17" ext set w/0.2 micron filter, microclave® clear, clamp, rotating luer (lot# 4915987) was received and visually inspected.As received, the inlet and outlet filter vents were slightly wetted out, or saturated with prior infusate.No other visible damage, or anomalies were identified.No mating devices were returned.The single used extension set was primed with water at gravity pressure, and then leak tested.No leaks, or air bubbles were seen.The reported complaint could not be confirmed, or replicated.A device history review for lot# 4915987, and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.Additional reporter information: (b)(6).
 
Event or Problem Description
User facility medwatch report was received and stated the following: air bubbles present between filter and patient.I was changing hal (hyperalimentation) and il (intravenous) lines infusing through a picc line.I had primed the tubing, checked for and dispelled air bubbles in the line.Once the line was attached to the patient, air bubbles developed between the filter and the patient.The infusion was immediately stopped, a new filter was primed and reattached to the patient.Again air bubbles appeared in the same area of the line.Another rn then primed a whole new line, no further air bubbles noted.The remaining stock of filters of that lot number were pulled for testing.The original intended procedure was iv infusion.The problem that the user have was device failure (e.G.Broke, couldn¿t get it to work or stopped working).There was patient involvement, but no harm reported.This report is for the first of two devices.

Brand Name
17" EXT SET W/0.2 MICRON FILTER, MICROCLAVE CLEAR, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10777105
Report Number9617594-2020-00470
Device Sequence Number14366708
Product Code FMG
UDI-Device Identifier00887709078161
UDI-Public(01)00887709078161(17)250601(10)4915987
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberMC9079
Device Catalogue NumberMC9079
Device Lot Number4915987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYPERALIMENTATION, UNK MFG; PICC LINE
Patient Age2 MO